MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G52542
Medical Device Problem Codes Fluid/Blood Leak (1250); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer occupation: lead tech.Pma/510(k) number: k160884.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a contralateral angiogram in a patient of unknown demographics, a cxi support catheter experienced a kink.The physician placed the catheter over the wire, performed a hand injection, and the device kinked.When the physician attempted to put the wire back in the catheter, difficulty was experienced.The catheter was then removed successfully with no harm to the patient.Later, after receiving the device for investigation, cook's device check-in team noted the catheter had a leak at the 3rd marker band.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: reviews of the complaint history, device history record, documentation, manufacturer¿s instructions, quality control procedures, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one cxi support catheter was returned for investigation.The guidewire would not pass the 3rd marker band from the proximal end.A leak was noted at a compressed area starting at 80.2cm and measuring 2.2cm in length.Multiple kinks were noted along the catheter length.No other damage was noted.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed one nonconforming item which could contribute to this failure mode.The affected unit, however, was scrapped and not replaced.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions and quality control procedures were conducted, and no gaps were discovered.Based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9151249
Report Number1820334-2019-02523
Device Sequence Number3137482
Product Code KRA
UDI-Device Identifier00827002525429
UDI-Public(01)00827002525429(17)220510(10)9729919
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2022
Device Model NumberG52542
Device Catalogue NumberCXI-4.0-35-135-P-NS-0
Device Lot Number9729919
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2019
Initial Date Received by Manufacturer 10/03/2019
Supplement Date Received by Manufacturer01/03/2020
Initial Report FDA Received Date10/03/2019
Supplement Report FDA Received Date01/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1